MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDERAAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDERAAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLA260300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified the lot met all pre-release specifications.The device remains implanted and is not available for analysis.This code is used to describe an endoleak.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include, but are not limited to endoleak and aneurysm enlargement.Users are made aware of the risks associated with type ii endoleaks in the ifu and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.Please note that the date of event will be used as (b)(6) 2017 - the date when the aneurysm increased in size.
 
Event or Problem Description
On (b)(6) 2016, this patient underwent endovascular treatment for an abdominal aortic aneurysm measuring 86mm in diameter and was implanted with gore® excluder® aaa endoprostheses.Also, the aortic branch vessel procedure was done, and the right internal iliac artery was embolized.Reportedly, the amplatzer plug placed within the right internal iliac artery.The patient is enrolled in the grt 10-11 study.The patient tolerated the initial procedure.The follow-up on (b)(6) 2016, showed that the maximum diameter of the aortic aneurysm/lesion was 82mm.The follow-up on (b)(6) 2016, showed that the maximum diameter of the aortic aneurysm/lesion was 65.7mm.Reportedly, from june 5, 2017 to january 17, 2020, the maximum diameter of the aortic aneurysm/lesion increased in size from 70mm to 97mm.It was reported that on (b)(6) 2020, a type ii endoleak was determined.Reportedly, the ct did not identify a specific endoleak, however, concerns arose regarding lumbar arteries extending back towards the sac that could be contributing.On (b)(6) 2020, the angiogram was performed and the presence of the lumbar artery extending back towards the aortic sac was identified.The same day, on (b)(6) 2020, the patient underwent the coil embolization procedure of the left lumbar artery.Reportedly, using a microcatheter and angled guidewire, the branch arising off the internal iliac contributions to lumbar arteries was cannulated.Three branches were selected to be cannulated and each was embolized with coils.Final imaging showed the filling of internal iliac artery but no further contribution or filling through the lumbar arteries back towards the aortic sac.The procedure was completed successfully.No type i or type iii endoleaks were identified.The patient tolerated the procedure.It was reported that the follow-up on (b)(6) 2020, showed that the maximum diameter of the aortic aneurysm/lesion was 99mm.Also, a possible ongoing type ii endoleak was suspected.It was reported that the imaging was reviewed with a physician and he did not believe the need for reintervention.The physician decided to monitor the patient.The follow-up on (b)(6) 2020, showed that the maximum diameter of the aortic aneurysm/lesion was 99mm.No further adverse events have been reported.Reportedly, the aneurysm size did not change from the follow-up on (b)(6) 2020.The patient is doing well, and the next appointment was scheduled for (b)(6) 2021.

Brand Name
GORE EXCLUDERAAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11455159
Report Number2953161-2021-01052
Device Sequence Number11542648
Product Code MIH
UDI-Device Identifier00733132618774
UDI-Public00733132618774
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model NumberPLA260300
Device Catalogue NumberPLA260300
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2021
Initial Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age78
Patient Weight81